MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD DROP ADMINISTRATION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD DROP ADMINISTRATION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX4436
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd maxguard drop administration set there were flow issues.There was no report of patient impact.The following information was provided by the initial reporter: item will not prime.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 01-nov-2022 h.6.Investigation summary: two samples for model # mx4436 were returned from the customer.It was reported by customer that while using the bd primary gravity iv administration sets the product would not prime was observed.Prior to functional testing the sets were visually examined for defects and abnormalities.No other defects or abnormalities were observed.Sets were attached to an iv bag filled with water but was not able to prime because of the blue back check valve put on backwards causing injected medication to flow up the iv bag rather than to the patient.So there is an issue of misassembly of the blue check valve which was observed to be assembled upside down.A quality notification was sent to the manufacturer.A device history record review for model # mx4436 and lot number 22019801 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 29aug2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set of lot #2019801 the root causes of this complaint were determined to be no orientation fixture is used and no sequence of operation is followed.A quality alert will be created to prevent this defect.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.

Brand Name
BD MAXGUARD DROP ADMINISTRATION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15802552
Report Number9616066-2022-01742
Device Sequence Number12166478
Product Code FPA
UDI-Device Identifier10885403237478
UDI-Public10885403237478
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/07/2025
Device Catalogue NumberMX4436
Device Lot Number22019801
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown